Optimal dividend strategies in a Cramér-Lundberg model with capital injections. (English) Zbl 1189.91075

Summary: We consider a classical risk model with dividend payments and capital injections. Thereby, the surplus has to stay positive. Like in the classical de Finetti problem, we want to maximize the discounted dividend payments minus the penalized discounted capital injections. We derive the Hamilton-Jacobi-Bellman equation for the problem and show that the optimal strategy is a barrier strategy. We explicitly characterize when the optimal barrier is at 0 and find the solution for exponentially distributed claim sizes.


91B30 Risk theory, insurance (MSC2010)
91G80 Financial applications of other theories
Full Text: DOI


[1] Asmussen, S., Ruin probabilities, (2000), World Scientific Singapore
[2] Dickson, D.C.M; Waters, H.R., Some optimal dividends problems, ASTIN bulletin, 34, 49-74, (2004) · Zbl 1097.91040
[3] de Finetti, B., Su un’impostazione alternativa Della teoria collettiva del rischio, Transactions of the xvth international congress of actuaries, 2, 433-443, (1957)
[4] Gerber, H.U., Entscheidungskriterien für den zusammengesetzten Poisson-prozess, Schweizerische vereinigung der versicherungsmathematiker. mitteilungen, 69, 185-228, (1969) · Zbl 0193.20501
[5] Gerber, H.U.; Lin, X.S.; Yang, H., A note on the dividends-penalty identity and the optimal dividend barrier, ASTIN bulletin, 36, 489-503, (2006) · Zbl 1162.91374
[6] Gerber, H.U.; Shiu, E.S.W., Geometric Brownian motion models for assets and liabilities: from pension funding to optimal dividends, North American actuarial journal, 7, 3, 37-56, (2003) · Zbl 1084.91517
[7] Harrison, J.M.; Taylor, A.J., Optimal control of a Brownian motion storage system, Stochastic processes and their applications, 6, 179-194, (1978) · Zbl 0372.60116
[8] Pafumi, G., Discussion of gerber, H.U. and shiu, E.S.W. on the time value of ruin, North American actuarial journal, 2, 1, 75-76, (1998)
[9] Rolski, T.; Schmidli, H.; Schmidt, V.; Teugels, J.L., Stochastic processes for insurance and finance, (1999), Wiley Chichester · Zbl 0940.60005
[10] Schmidli, H., Stochastic control in insurance, (2008), Springer-Verlag London · Zbl 1133.93002
[11] Sethi, S.P.; Taksar, M.I., Optimal financing of a corporation subject to random returns, Mathematical finance, 12, 155-172, (2002) · Zbl 1048.91068
[12] Shreve, S.E.; Lehoczky, J.P.; Gaver, D.P., Optimal consumption for general diffusions with absorbing and reflecting barriers, SIAM journal on control and optimization, 22, 55-75, (1984) · Zbl 0535.93071
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.